Fractional Mathematical Model of Covid-19 with Quarantine

Muhammad Rifki Nisardi, Kasbawati Kasbawati, Khaeruddin Khaeruddin, Antonin Robinet, Khaled Chetehouna


This study aims to observe the dynamics of the spread of COVID-19 with the SIR-Model by considering the quarantine (Q) scheme. We also involve a fractional order in the model. Then the basic reproduction numbers were calculated using the generation matrix method, analyzed the local stability of the fractional model for each equilibrium point, and observed its relation to the basic reproduction numbers. We perform the sensitivity analysis to see the effect of parameters on changes in the basic reproduction numbers. We applied the Grunwald-Letnikov method for numerical simulations. Estimation for parameters was also carried out on the existing parameters in the model to obtain parameter values that could represent the actual conditions. Furthermore, with a fractional model, we approximated the model to the data of COVID-19 in West Sulawesi, Indonesia, so that we could obtain a fractional order since it could describe the data more accurately.

Keywords: SIR-Q Model; COVID-19; basic reproduction number; Fractional Mathematical Model; Grunwald Letnikov Method.



Penelitian ini bertujuan untuk mengkaji dinamika penyebaran COVID-19 dengan model matematika orde fraksional penyebaran penyakit SIR-Q dengan mempertimbangkan skema karantina (Q) untuk mengendalikan penyebaran COVID-19. Bilangan reproduksi dasar dihitung menggunakan metode matriks generasi. Kemudian, dianalisa kestabilan lokal model fraksional untuk titik kesetimbangan dan lalu dianalisa kaitannya dengan bilangan reproduksi dasar. Analisis sensitivitas dilakukan untuk mengamati pengaruh parameter terhadap perubahan bilangan reproduksi dasar. Simulasi numerik dilakukan dengan menggunakan metode eksplisit Grunwald-Letnikov. Estimasi juga dilakukan terhadap parameter yang ada pada model untuk memperoleh nilai parameter yang merepresentasikan kondisi aktual penyebaran COVID-19 di Sulawesi Barat. Selanjutnya dengan model fraksional dilakukan pendekatan terhadap data kasus aktif COVID-19 di Sulawesi Barat sehingga diperoleh orde fraksional tertentu yang menghasilkan pendekatan nilai kasus aktif COVID-19 yang lebih akurat terhadap real data.

Kata Kunci: Model SIR-Q; COVID-19; bilangan Reproduksi Dasar; Model Matematika Fraksional; Metode Grunwald-Letnikov.


SIR-Q Model, COVID-19, Basic Reproduction Number, Fractional Mathematical Model; Grunwald Letnikov Method.


D. Aldila et al., “A mathematical study on the spread of COVID-19 considering social distancing and rapid assessment : The case of Jakarta, Indonesia,” Chaos, Solitons & Fractals, vol. 139, p. 110042, Jan. 2020, doi: 10.1016/j.chaos.2020.110042.

J. Chávez, T. Goetz, S. Siegmund, and K. Wijaya, “An SIR-Dengue transmission model with seasonal effects and impulsive control,” Mathematical Biosciences, vol. 289, Jan. 2017, doi: 10.1016/j.mbs.2017.04.005.

N. Chitnis, J. Hyman, and J. Cushing, “Determining Important Parameters in the Spread of Malaria Through the Sensitivity Analysis of a Mathematical Model,” Bulletin of mathematical biology, vol. 70, pp. 1272–1296, Jan. 2008, doi: 10.1007/s11538-008-9299-0.

N. ’Izzati Hamdan and A. Kilicman, “A fractional order SIR epidemic model for dengue transmission,” Chaos, Solitons and Fractals, vol. 114. Jan. 2018. doi: 10.1016/j.chaos.2018.06.031.

J. Zhang, J. Jia, and X. Song, “Analysis of an SEIR Epidemic Model with Saturated Incidence and Saturated Treatment Function,” TheScientificWorldJournal, vol. 2014, p. 910421, Jan. 2014, doi: 10.1155/2014/910421.

N. Anggriani, S. Toaha, and K. Kasbawati, “Optimal Control of Mathematical Models on The Dynamics Spread of Drug Abuse,” Jurnal Matematika, Statistika dan Komputasi, vol. 17, pp. 339–348, Jan. 2021, doi: 10.20956/j.v17i3.12467.

S. Sulma, S. Toaha, and K. Kasbawati, “Stability Analysis of Mathematical Models of the Dynamics of Spread of Meningitis with the Effects of Vaccination, Campaigns and Treatment,” Jurnal Matematika, Statistika dan Komputasi, vol. 17, pp. 71–81, Aug. 2020, doi: 10.20956/jmsk.v17i1.10031.

R. M. Muin, S. Toaha, and Kasbawati, “Effect of vaccination and treatment on the MSEICR model of the transmission of hepatitis B virus,” in Journal of Physics: Conference Series, Nov. 2019, vol. 1341, no. 6. doi: 10.1088/1742-6596/1341/6/062031.

H. Hartati, S. Toaha, and K. Kasbawati, “Stability analysis of SEISEIR-SEI modelling on the dynamics of spread dengue fever with vaccination and insecticide,” Journal of Physics: Conference Series, vol. 1341, p. 062033, Oct. 2019, doi: 10.1088/1742-6596/1341/6/062033.

S. Annas, M. Pratama, M. Rifandi, W. Sanusi, and S. Side, “Stability Analysis and Numerical Simulation of SEIR Model for pandemic COVID-19 spread in Indonesia,” Chaos, Solitons & Fractals, vol. 139, Jan. 2020, doi: 10.1016/j.chaos.2020.110072.

E. Iboi, C. Ngonghala, and A. Gumel, “Will an imperfect vaccine curtail the COVID-19 pandemic in the U.S.?,” Infectious Disease Modelling, vol. 5, Jan. 2020, doi: 10.1016/j.idm.2020.07.006.

S. Mwalili, M. Kimathi, V. Ojiambo, D. Gathungu, and R. Mbogo, “SEIR model for COVID-19 dynamics incorporating the environment and social distancing,” BMC Research Notes, vol. 13, Jan. 2020, doi: 10.1186/s13104-020-05192-1.

F. Ndairou, I. Area, J. Nieto, and D. F. M. Torres, “Mathematical Modeling of COVID-19 Transmission Dynamics with a Case Study of Wuhan.” Jan. 2020.

O. Zakary, B. Sara, M. Rachik, and H. Ferjouchia, “Mathematical Model to Estimate and Predict the COVID-19 Infections in Morocco: Optimal Control Strategy,” Journal of Applied Mathematics, vol. 2020, pp. 1–13, Jan. 2020, doi: 10.1155/2020/9813926.

E. Bas, B. Acay, and R. Ozarslan, “Fractional models with singular and non-singular kernels for energy efficient buildings,” Chaos: An Interdisciplinary Journal of Nonlinear Science, vol. 29, no. 2, p. 23110, 2019, doi: 10.1063/1.5082390.

F. Ndairou, I. Area, J. Nieto, C. Silva, and D. F. M. Torres, “Fractional model of COVID-19 applied to Galicia, Spain and Portugal,” Chaos, Solitons & Fractals, vol. 144, p. 110652, Jan. 2021, doi: 10.1016/j.chaos.2021.110652.

N. Ozalp and E. Demirci, “A fractional order SEIR model with vertical transmission,” Mathematical and Computer Modelling, vol. 54, pp. 1–6, Jan. 2011, doi: 10.1016/j.mcm.2010.12.051.

K. Saad, “Fractal-fractional Brusselator chemical reaction,” Chaos Solitons & Fractals, vol. 150, p. 111087, Jan. 2021, doi: 10.1016/j.chaos.2021.111087.

B. Tang, “Dynamics for a fractional-order predator-prey model with group defense,” Scientific Reports, vol. 10, Jan. 2020, doi: 10.1038/s41598-020-61468-3.

J. F. Gómez-Aguilar, J. Rosales, and M. Guía, “RLC electrical circuit of non-integer order,” Central European Journal of Physics, vol. 11, Jan. 2013, doi: 10.2478/s11534-013-0265-6.

S. Müller, M. Kästner, J. Brummund, and V. Ulbricht, “A nonlinear fractional viscoelastic material model for polymers,” Computational Materials Science - COMPUT MATER SCI, vol. 50, pp. 2938–2949, Jan. 2011, doi: 10.1016/j.commatsci.2011.05.011.

S. Suriani, S. Toaha, and K. Kasbawati, “MSEICR Fractional Order Mathematical Model of The Spread Hepatitis B,” Jurnal Matematika, Statistika dan Komputasi, vol. 17, pp. 314–324, Dec. 2020, doi: 10.20956/jmsk.v17i2.10994.

S. Y. Chae et al., “Estimation of Infection Rate and Predictions of Disease Spreading Based on Initial Individuals Infected With COVID-19,” Frontiers in Physics, vol. 8, Aug. 2020, doi: 10.3389/fphy.2020.00311.

I. Podlubny, “Chapter 2 - Fractional Derivatives and Integrals,” in Fractional Differential Equations, vol. 198, I. Podlubny, Ed. Elsevier, 1999, pp. 41–119. doi:

I. Petráš, “Fractional-Order Systems,” in Fractional-Order Nonlinear Systems: Modeling, Analysis and Simulation, Berlin, Heidelberg: Springer Berlin Heidelberg, 2011, pp. 43–54. doi: 10.1007/978-3-642-18101-6_3.

M. Tavazoei and M. Haeri, “A necessary condition for double scroll attractor existence in fractional-order systems,” Physics Letters A, vol. 367, pp. 102–113, Jan. 2007, doi: 10.1016/j.physleta.2007.05.081.

M. Wu, Z. Yang, and W. Lin, “Exact asymptotic stability analysis and region-of-attraction estimation for nonlinear systems,” Abstract and Applied Analysis, vol. 2013, 2013, doi: 10.1155/2013/146137.

E. Ahmed, A. El-Sayed, and H. El-Saka, “On some Routh-Hurwitz conditions for fractional order differential equations and their applications in Lorenz, Rössler, Chua and Chen systems,” Physics Letters A, vol. 358, pp. 1–4, Jan. 2006, doi: 10.1016/j.physleta.2006.04.087.

D. Matignon, “Stability Results For Fractional Differential Equations With Applications To Control Processing,” vol. 2, Jan. 1997.

I. Dzhalladova and M. Růžičková, “Stability of The Equilibrium of Nonlinear Dynamical Systems,” Tatra Mountains Mathematical Publications, vol. 71, pp. 71–80, Jan. 2018, doi: 10.2478/tmmp-2018-0007.

S. Choi, B. Kang, and N. Koo, “Stability for Caputo Fractional Differential Systems,” Abstract and Applied Analysis, vol. 2014, pp. 1–6, Jan. 2014, doi: 10.1155/2014/631419.

P. Dreessche and J. Watmough, “Reproduction Numbers and Sub-threshold Endemic Equilibria for Compartmental Models of Disease Transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, Jan. 2002, doi: 10.1016/S0025-5564(02)00108-6.

Full Text: PDF

DOI: 10.15408/inprime.v4i1.23719


  • There are currently no refbacks.